Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

April 7, 2021Logan County, Illinois

NWS Lincoln, IL issued this special weather statement at Apr 7, 2021, 8:27 PM CDT for Logan County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 8:27 PM CDT (01:27 UTC)
Expired
Apr 7, 2021, 9:15 PM CDT
In force
48 min
Issued by
NWS Lincoln, IL

County Logan County, IL

The radar

The Lincoln radar (KILX), 15 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS83 KILX 080127
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
827 PM CDT Wed Apr 7 2021
 
ILZ037-038-041>043-048-051>053-080215-
Logan-Tazewell-Sangamon-Macon-Mason-Menard-Christian-De Witt-McLean-
827 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENARD...LOGAN...
NORTHWESTERN CHRISTIAN...NORTHEASTERN SANGAMON...WESTERN DE WITT...
SOUTHERN TAZEWELL...SOUTHWESTERN MCLEAN...EASTERN MASON AND
NORTHWESTERN MACON COUNTIES UNTIL 915 PM CDT...

At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to near Williamsville to
Mechanicsburg. Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Lincoln, Clinton, Mason City, Riverton, Atlanta, Delavan, Manito,
Mount Pulaski, Kincaid, Williamsville, Edinburg, Illiopolis,
Hopedale, McLean, Greenview, Green Valley, Niantic, San Jose,
Mechanicsburg and Emden.

This includes the following highways...
 Interstate 155 between mile markers 0 and 18.
 Interstate 55 between mile markers 108 and 145.
 Interstate 72 between mile markers 108 and 126.

LAT...LON 4048 8974 4040 8924 4013 8891 3954 8946
      3994 8957 4019 8993
TIME...MOT...LOC 0126Z 208DEG 42KT 4019 8983 3999 8954 3979 8941 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:21 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 7, 6:21 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
621 PM CDT Wed Apr 7 2021

.SYNOPSIS...
Issued at 258 PM CDT Wed Apr 7 2021

Showers and thunderstorms are expected to be numerous tonight
across central Illinois, as an upper level low moves east out of
Kansas. With this low only slowly moving through the region late
this week, expect periods of showers to linger Thursday into
Thursday night, before ending for a time on Friday.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 258 PM CDT Wed Apr 7 2021

Initial cluster of showers/storms which affected the Illinois
River valley earlier today has lifted into northwest Illinois,
with other showers/storms elsewhere more on the isolated to
scattered side. Decent sunshine pushed temperatures to 80 degrees
in many areas near and east of I-57, but the rainy conditions
resulted in temps falling into the 60s near the Illinois River.

Main convective activity for our evening is currently in a
north/south band over Missouri, ahead of an upper low currently
spinning over Kansas. High-res models bring this to near the
Mississippi River toward 7-8 pm, though in a weakening state as
they move east across the forecast area. Continued with the
categorical PoP's as the line works its way through, but dropped
showers late night and early morning across the western CWA, as
the dry slot ahead of the upper low pushes into the area. As this
low moves into central Illinois by late Wednesday afternoon,
wraparound showers will be on the increase, and PoP's were
significantly increased west of I-55 in the afternoon.

A fairly large temperature range is on tap Wednesday, with highs
in the mid 50s underneath the upper low in west central Illinois,
ranging to the mid 60s near the Indiana border.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 258 PM CDT Wed Apr 7 2021

The theme for the longer range will be "cooler and showery", as a
plethora of upper lows impacts our weather into the middle of next
week.

The upper low over central Illinois Thursday afternoon will slowly
lift northward late this week, only reaching the upper peninsula
of Michigan Friday evening. Hot on its heels, a second low will be
centered over Missouri by midday Saturday. Rain chances were
beefed up Thursday evening across the northern/western CWA as the
first low lifts toward Wisconsin, and some breaks in the rain are
likely Friday and Friday evening. Rain chances will also be
increased for Saturday and Saturday night. With the cool
temperatures associated with these lows, thunder chances will be
fairly minimal, though there may be a few storms across the
eastern CWA Saturday depending on where exactly the surface low
tracks. The third low of the series is expected toward mid week.

This pattern favors cooler conditions through the period,
especially as we get to mid week. However, highs in the 70s are
still possible Friday south of I-70.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 616 PM CDT Wed Apr 7 2021

A line of thunderstorms will move across central Illinois this
evening. There should be a general weakening trend in these storms
are they progress east after sunset. Breezy S/SSE winds and VFR
conditions will occur ahead of these storms, then MVFR conditions
and a switch to SSW winds will occur behind the line through the
remainder of the period. A brief wind shift to the west with gusts
to around 30 kt will be possible with any linear segments of
thunderstorms such as the area approaching SPI early this evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Deubelbeiss
Hazardous weather outlook, Apr 7, 3:03 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Wed Apr 7 2021

ILZ027>031-036>038-040>043-047>053-082015-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-
Tazewell-Woodford-
303 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms will move across the area tonight. Some
of the storms could be strong to severe this evening. Damaging
winds and hail will be the main severe weather threats.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 6 pm to 9 pm. Please relay
any information about observed severe weather to the National
Weather Service while following all local, state and CDC
guidelines.

ILZ044>046-054>057-061>063-066>068-071>073-082015-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby-
Vermilion-
303 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Showers and isolated thunderstorms will move across the area tonight.
Severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Isolated thunderstorms are possible Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

25

In the hours before

Special weather statement, Apr 7, 7:13 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
713 PM CDT Wed Apr 7 2021

ILZ049-050-080100-
Scott-Morgan-
713 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND MORGAN COUNTIES UNTIL
800 PM CDT...

At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Alsey to near Roodhouse to
near Greenfield. Movement was northeast at 50 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Jacksonville, Winchester, Alexander, Meredosia, Bluffs, Franklin,
Murrayville, Woodson, Chapin, Manchester, Alsey, Naples, Exeter,
Literberry, South Jacksonville, Concord, Glasgow, Lynnville, Sinclair
and Riggston.

This includes Interstate 72 between mile markers 43 and 79.

LAT...LON 3972 9064 3974 9062 3978 9061 3983 9057
      3987 9059 3987 9001 3952 8996 3952 9058
      3958 9058 3964 9061 3969 9064
TIME...MOT...LOC 0012Z 203DEG 43KT 3952 9053 3945 9030 3929 9017

Deubelbeiss
Special weather statement, Apr 7, 8:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
827 PM CDT Wed Apr 7 2021

ILZ037-038-041>043-048-051>053-080215-
Logan-Tazewell-Sangamon-Macon-Mason-Menard-Christian-De Witt-McLean-
827 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENARD...LOGAN...
NORTHWESTERN CHRISTIAN...NORTHEASTERN SANGAMON...WESTERN DE WITT...
SOUTHERN TAZEWELL...SOUTHWESTERN MCLEAN...EASTERN MASON AND
NORTHWESTERN MACON COUNTIES UNTIL 915 PM CDT...

At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to near Williamsville to
Mechanicsburg. Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Lincoln, Clinton, Mason City, Riverton, Atlanta, Delavan, Manito,
Mount Pulaski, Kincaid, Williamsville, Edinburg, Illiopolis,
Hopedale, McLean, Greenview, Green Valley, Niantic, San Jose,
Mechanicsburg and Emden.

This includes the following highways...
 Interstate 155 between mile markers 0 and 18.
 Interstate 55 between mile markers 108 and 145.
 Interstate 72 between mile markers 108 and 126.

LAT...LON 4048 8974 4040 8924 4013 8891 3954 8946
      3994 8957 4019 8993
TIME...MOT...LOC 0126Z 208DEG 42KT 4019 8983 3999 8954 3979 8941

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:13 PM CDTSpecial Weather StatementILXMorgan, Scott47 min
Apr 7, 7:49 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon41 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.